Asymptotics of number fields and the Cohen–Lenstra heuristics
Journal de Théorie des Nombres de Bordeaux, Tome 18 (2006) no. 3, pp. 607-615.

Nous étudions les conjectures de Malle pour les groupes diédraux D d’ordre 2, où est un nombre premier impair. Nous prouvons que les bornes inférieures sont celles attendues. Pour les bornes supérieures, nous montrons qu’il y a un lien avec les groupes de classes des corps quadratiques. Le comportement asymptotique de ces groupes de classes est prédit par les heuristiques de Cohen–Lenstra. Sous ces hypothèses, nous pouvons montrer que les bornes supérieures sont celles attendues.

We study the asymptotics conjecture of Malle for dihedral groups D of order 2, where is an odd prime. We prove the expected lower bound for those groups. For the upper bounds we show that there is a connection to class groups of quadratic number fields. The asymptotic behavior of those class groups is predicted by the Cohen–Lenstra heuristics. Under the assumption of this heuristic we are able to prove the expected upper bounds.

@article{JTNB_2006__18_3_607_0,
     author = {Kl\"uners, J\"urgen},
     title = {Asymptotics of number fields and the Cohen{\textendash}Lenstra heuristics},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {607--615},
     publisher = {Universit\'e Bordeaux 1},
     volume = {18},
     number = {3},
     year = {2006},
     doi = {10.5802/jtnb.561},
     zbl = {1142.11078},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jtnb.561/}
}
Klüners, Jürgen. Asymptotics of number fields and the Cohen–Lenstra heuristics. Journal de Théorie des Nombres de Bordeaux, Tome 18 (2006) no. 3, pp. 607-615. doi : 10.5802/jtnb.561. http://www.numdam.org/articles/10.5802/jtnb.561/

[1] H. Cohen, Advanced Topics in Computational Number Theory. Springer, Berlin, 2000. | MR 1728313 | Zbl 0977.11056

[2] H. Cohen, F. Diaz y Diaz, M. Olivier, Enumerating quartic dihedral extensions of . Compositio Math. 133 (2002), 65–93. | MR 1918290 | Zbl 1050.11104

[3] H. Cohen, H. W. Lenstra, Jr., Heuristics on class groups of number fields. In: Number theory, Noordwijkerhout 1983, volume 1068 of Lecture Notes in Math., pages 33–62. Springer, Berlin, 1984. | MR 756082 | Zbl 0558.12002

[4] B. Datskovsky, D. Wright, Density of discriminants of cubic extensions. J. reine angew. Math 386 (1988), 116–138. | MR 936994 | Zbl 0632.12007

[5] J. Ellenberg, A. Venkatesh, Reflection principles and bounds for class group torsion. To appear in Int. Math. Res. Not. | MR 2181791

[6] J. Klüners, C. Fieker, Minimal discriminants for small fields with Frobenius groups as Galois groups. J. Numb. Theory 99 (2003), 318–337. | MR 1968456 | Zbl 1049.11139

[7] J. Klüners, A counterexample to Malle’s conjecture on the asymptotics of discriminants. C. R. Math. Acad. Sci. Paris 340 (2005), 411–414. | Zbl 1083.11069

[8] J. Klüners, G. Malle, Counting nilpotent Galois extensions. J. Reine Angew. Math. 572 (2004), 1–26. | MR 2076117 | Zbl 1052.11075

[9] S. Lang, Algebraic Number Theory. Springer, Berlin-Heidelberg-New York, 1986. | MR 1282723 | Zbl 0601.12001

[10] G. Malle, On the distribution of Galois groups. J. Numb. Theory 92 (2002), 315–322. | MR 1884706 | Zbl 1022.11058

[11] G. Malle, On the distribution of Galois groups II. Exp. Math. 13 (2004), 129–135. | MR 2068887 | Zbl 1099.11065